2012, 11(3): 1339-1361. doi: 10.3934/cpaa.2012.11.1339

Exponential return times in a zero-entropy process

1. 

Institute of Mathematics and Computer Science, Wroclaw University of Technology, Wybrzeże Wysńskiego 27, 50-370 Wrocław, Poland

2. 

Institute of Information Theory and Automation, The Academy of Sciences of the Czech Republic, Prague 8, CZ-18208, Czech Republic

Received  December 2010 Revised  April 2011 Published  December 2011

We construct a zero-entropy weakly mixing finite-valued process with the exponential limit law for return resp. hitting times. This limit law is obtained in almost every point, taking the limit along the full sequence of cylinders around the point. Till now, the exponential limit law for return resp. hitting times, taking the limit along the full sequence of cylinders, have been obtained only in positive-entropy processes satisfying some strong mixing conditions of Rosenblatt type.
Citation: Paulina Grzegorek, Michal Kupsa. Exponential return times in a zero-entropy process. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1339-1361. doi: 10.3934/cpaa.2012.11.1339
References:
[1]

Miguel Abadi, Exponential approximation for hitting times in mixing processes,, Math. Phys. Electron. J., 7 (2001).

[2]

Miguel Abadi and Nicolas Vergne, Sharp errors for point-wise Poisson approximations in mixing processes,, Nonlinearity, 21 (2008), 2871. doi: 10.1088/0951-7715/21/12/008.

[3]

Ray V. Chacon, Weakly mixing transformations which are not strongly mixing,, Proc. Amer. Math. Soc., 22 (1969), 559. doi: 10.1090/S0002-9939-1969-0247028-5.

[4]

V. Chaumoitre and M. Kupsa, Asympotics for return times of rank-one systems,, Stochastics and Dynamics, 5 (2005), 65. doi: 10.1142/S0219493705001298.

[5]

V. Chaumoitre and M. Kupsa, $k$-limit laws of return and hitting times,, Discrete and Continuous Dynamical Systems A, 15 (2006), 73. doi: 10.3934/dcds.2006.15.73.

[6]

Tomasz Downarowicz and Yves Lacroix, Law of series,, Ergodic Theory and Dynam. Systems, 31 (2011), 351. doi: 10.1017/S0143385709001217.

[7]

Sébastien Ferenczi, Systems of finite rank,, Colloq. Math., 73 (1997), 35.

[8]

Paulina Grzegorek and Michal Kupsa, Return times in a process generated by a typical partition,, Nonlinearity, 22 (2009), 371. doi: 10.1088/0951-7715/22/2/007.

[9]

A. Galves and B. Schmitt, Inequalities for hitting times in mixing dynamical systems,, Random Comput. Dynam., 5 (1997), 337.

[10]

N. Haydn, Y. Lacroix and S. Vaienti, Hitting and return times in ergodic dynamical systems,, Annals of Probability, 33 (2005), 2043. doi: 10.1214/009117905000000242.

[11]

M. Kupsa and Y. Lacroix, Asymptotics for hitting times,, Annals of Probability, 33 (2005), 610. doi: 10.1214/009117904000000883.

[12]

Yves Lacroix, Possible limit laws for entrance times of an ergodic aperiodic dynamical system,, Israel J. Math., 132 (2002), 1253. doi: 10.1007/BF02784515.

[13]

B. Pitskel, Poisson limit law for markov chains,, Ergodic Theory Dynam. Systems, 11 (1991), 501. doi: 10.1017/S0143385700006301.

show all references

References:
[1]

Miguel Abadi, Exponential approximation for hitting times in mixing processes,, Math. Phys. Electron. J., 7 (2001).

[2]

Miguel Abadi and Nicolas Vergne, Sharp errors for point-wise Poisson approximations in mixing processes,, Nonlinearity, 21 (2008), 2871. doi: 10.1088/0951-7715/21/12/008.

[3]

Ray V. Chacon, Weakly mixing transformations which are not strongly mixing,, Proc. Amer. Math. Soc., 22 (1969), 559. doi: 10.1090/S0002-9939-1969-0247028-5.

[4]

V. Chaumoitre and M. Kupsa, Asympotics for return times of rank-one systems,, Stochastics and Dynamics, 5 (2005), 65. doi: 10.1142/S0219493705001298.

[5]

V. Chaumoitre and M. Kupsa, $k$-limit laws of return and hitting times,, Discrete and Continuous Dynamical Systems A, 15 (2006), 73. doi: 10.3934/dcds.2006.15.73.

[6]

Tomasz Downarowicz and Yves Lacroix, Law of series,, Ergodic Theory and Dynam. Systems, 31 (2011), 351. doi: 10.1017/S0143385709001217.

[7]

Sébastien Ferenczi, Systems of finite rank,, Colloq. Math., 73 (1997), 35.

[8]

Paulina Grzegorek and Michal Kupsa, Return times in a process generated by a typical partition,, Nonlinearity, 22 (2009), 371. doi: 10.1088/0951-7715/22/2/007.

[9]

A. Galves and B. Schmitt, Inequalities for hitting times in mixing dynamical systems,, Random Comput. Dynam., 5 (1997), 337.

[10]

N. Haydn, Y. Lacroix and S. Vaienti, Hitting and return times in ergodic dynamical systems,, Annals of Probability, 33 (2005), 2043. doi: 10.1214/009117905000000242.

[11]

M. Kupsa and Y. Lacroix, Asymptotics for hitting times,, Annals of Probability, 33 (2005), 610. doi: 10.1214/009117904000000883.

[12]

Yves Lacroix, Possible limit laws for entrance times of an ergodic aperiodic dynamical system,, Israel J. Math., 132 (2002), 1253. doi: 10.1007/BF02784515.

[13]

B. Pitskel, Poisson limit law for markov chains,, Ergodic Theory Dynam. Systems, 11 (1991), 501. doi: 10.1017/S0143385700006301.

[1]

Nicolai Haydn, Sandro Vaienti. The limiting distribution and error terms for return times of dynamical systems. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 589-616. doi: 10.3934/dcds.2004.10.589

[2]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[3]

Katayun Barmak, Eva Eggeling, Maria Emelianenko, Yekaterina Epshteyn, David Kinderlehrer, Richard Sharp, Shlomo Ta'asan. An entropy based theory of the grain boundary character distribution. Discrete & Continuous Dynamical Systems - A, 2011, 30 (2) : 427-454. doi: 10.3934/dcds.2011.30.427

[4]

Yanfei Wang, Qinghua Ma. A gradient method for regularizing retrieval of aerosol particle size distribution function. Journal of Industrial & Management Optimization, 2009, 5 (1) : 115-126. doi: 10.3934/jimo.2009.5.115

[5]

Kevin Ford. The distribution of totients. Electronic Research Announcements, 1998, 4: 27-34.

[6]

Xuguang Lu. Long time strong convergence to Bose-Einstein distribution for low temperature. Kinetic & Related Models, 2018, 11 (4) : 715-734. doi: 10.3934/krm.2018029

[7]

Bara Kim, Jeongsim Kim. Explicit solution for the stationary distribution of a discrete-time finite buffer queue. Journal of Industrial & Management Optimization, 2016, 12 (3) : 1121-1133. doi: 10.3934/jimo.2016.12.1121

[8]

Albert Fannjiang, Knut Solna. Time reversal of parabolic waves and two-frequency Wigner distribution. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 783-802. doi: 10.3934/dcdsb.2006.6.783

[9]

Kai Liu, Zhi Li. Global attracting set, exponential decay and stability in distribution of neutral SPDEs driven by additive $\alpha$-stable processes. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3551-3573. doi: 10.3934/dcdsb.2016110

[10]

Jérôme Buzzi, Véronique Maume-Deschamps. Decay of correlations on towers with non-Hölder Jacobian and non-exponential return time. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 639-656. doi: 10.3934/dcds.2005.12.639

[11]

King-Yeung Lam, Daniel Munther. Invading the ideal free distribution. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3219-3244. doi: 10.3934/dcdsb.2014.19.3219

[12]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[13]

Yutaka Sakuma, Atsushi Inoie, Ken’ichi Kawanishi, Masakiyo Miyazawa. Tail asymptotics for waiting time distribution of an M/M/s queue with general impatient time. Journal of Industrial & Management Optimization, 2011, 7 (3) : 593-606. doi: 10.3934/jimo.2011.7.593

[14]

Arni S.R. Srinivasa Rao, Masayuki Kakehashi. Incubation-time distribution in back-calculation applied to HIV/AIDS data in India. Mathematical Biosciences & Engineering, 2005, 2 (2) : 263-277. doi: 10.3934/mbe.2005.2.263

[15]

Victor Berdichevsky. Distribution of minimum values of stochastic functionals. Networks & Heterogeneous Media, 2008, 3 (3) : 437-460. doi: 10.3934/nhm.2008.3.437

[16]

I-Lin Wang, Ju-Chun Lin. A compaction scheme and generator for distribution networks. Journal of Industrial & Management Optimization, 2016, 12 (1) : 117-140. doi: 10.3934/jimo.2016.12.117

[17]

Yvo Desmedt, Niels Duif, Henk van Tilborg, Huaxiong Wang. Bounds and constructions for key distribution schemes. Advances in Mathematics of Communications, 2009, 3 (3) : 273-293. doi: 10.3934/amc.2009.3.273

[18]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[19]

Ginestra Bianconi, Riccardo Zecchina. Viable flux distribution in metabolic networks. Networks & Heterogeneous Media, 2008, 3 (2) : 361-369. doi: 10.3934/nhm.2008.3.361

[20]

Robert Stephen Cantrell, Chris Cosner, Yuan Lou. Evolution of dispersal and the ideal free distribution. Mathematical Biosciences & Engineering, 2010, 7 (1) : 17-36. doi: 10.3934/mbe.2010.7.17

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]